Alert archive / South Dakota / Wind Advisories in 2024

Wind Advisory 18, NWS Sioux Falls, SD

December 3, 20244 states

NWS Sioux Falls, SD issued this wind advisory at Dec 3, 2024, 1:03 PM CST for 4 states. It took effect at Dec 4, 2024, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2024, 1:03 PM CST (19:03 UTC)
In effect from
Dec 4, 2024, 6:00 AM CST
Expired
Dec 4, 2024, 9:00 PM CST
In force
15 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2024-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2024-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

425 
WWUS73 KFSD 031903
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
103 PM CST Tue Dec 3 2024

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-040315-
/O.NEW.KFSD.WI.Y.0018.241204T1200Z-241205T0300Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-
Including the cities of Holstein, Hawarden, Rock Rapids, Sioux
Center, Marshall, Sanborn, Slayton, Storm Lake, George, Hull,
Sibley, Le Mars, Tyler, Lakefield, Spirit Lake, Orange City,
Battle Creek, South Sioux City, Rock Valley, Arnolds Park, Sioux
City, Pipestone, Sheldon, Lake Benton, Luverne, Ivanhoe, Inwood,
Larchwood, Hendricks, Windom, Worthington, Milford, Mountain
Lake, Jackson, Cherokee, Spencer, Fulda, Hartley, and Ida Grove
103 PM CST Tue Dec 3 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts around 45 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, and northeast Nebraska.

* WHEN...From 6 AM to 9 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ013-SDZ038>040-053>056-059>062-065>071-040315-
/O.NEW.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/
Dixon-Beadle-Kingsbury-Brookings-Sanborn-Miner-Lake-Moody-Davison-
Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-
Yankton-Clay-Union-
Including the cities of Elk Point, Tea, Clayton, Freeman, Howard,
Canton, Arlington, Vermillion, Tabor, Parkston, Marion, Tripp,
Montrose, Viborg, Canistota, Orland, Parker, Brookings, Emery,
Wakefield, Madison, Centerville, Lennox, Ponca, Chancellor,
Springfield, Allen, Sioux Falls, Bridgewater, Harrisburg,
Flandreau, Huron, Tyndall, De Smet, Irene, Yankton, Alcester,
Jefferson, Woonsocket, Beresford, Lake Preston, North Sioux City,
Avon, Alexandria, Scotland, Hurley, Mitchell, Salem, and Menno
103 PM CST Tue Dec 3 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts around 45 mph 
  expected.

* WHERE...Portions of northeast Nebraska and east central and 
  southeast South Dakota.

* WHEN...From 6 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Weisser
6 follow-up statements
835 
WWUS73 KFSD 040323
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
923 PM CST Tue Dec 3 2024

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-041200-
/O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0300Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-
Including the cities of Marshall, Inwood, Sioux Center,
Larchwood, Rock Rapids, Worthington, Lakefield, Cherokee, South
Sioux City, Hull, Lake Benton, Windom, Fulda, Sioux City,
Luverne, Slayton, Arnolds Park, Hendricks, Hartley, Pipestone,
Spirit Lake, Sibley, Storm Lake, Orange City, Mountain Lake,
Battle Creek, Ivanhoe, Holstein, Sheldon, Milford, Tyler,
Jackson, George, Le Mars, Sanborn, Ida Grove, Spencer, Rock
Valley, and Hawarden
923 PM CST Tue Dec 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, and northeast Nebraska.

* WHEN...From 6 AM to 9 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ013-SDZ038>040-053>056-059>062-065>071-041200-
/O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/
Dixon-Beadle-Kingsbury-Brookings-Sanborn-Miner-Lake-Moody-Davison-
Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-
Yankton-Clay-Union-
Including the cities of Salem, Canton, Marion, North Sioux City,
Elk Point, Tabor, Madison, Wakefield, Lennox, Huron, Freeman,
Bridgewater, Chancellor, Harrisburg, Tea, Orland, Sioux Falls,
Menno, Hurley, Alcester, Avon, Canistota, Beresford, Vermillion,
Woonsocket, De Smet, Allen, Brookings, Clayton, Alexandria,
Yankton, Arlington, Tyndall, Lake Preston, Howard, Parkston,
Irene, Montrose, Emery, Centerville, Parker, Jefferson, Viborg,
Scotland, Flandreau, Mitchell, Ponca, Springfield, and Tripp
923 PM CST Tue Dec 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska and east central and 
  southeast South Dakota.

* WHEN...From 6 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

APT
047 
WWUS73 KFSD 040332
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
932 PM CST Tue Dec 3 2024

SDZ050-052-057-058-063-064-041200-
/O.EXA.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/
Gregory-Jerauld-Brule-Aurora-Charles Mix-Douglas-
Including the cities of Kimball, Stickney, Lake Andes, Delmont,
White Lake, Platte, Wessington Springs, Gregory, Armour, Alpena,
Plankinton, Chamberlain, Wagner, Corsica, Burke, and Marty
932 PM CST Tue Dec 3 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and south central South Dakota.

* WHEN...From 6 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-041200-
/O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0300Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-
Including the cities of Marshall, Inwood, Sioux Center,
Larchwood, Rock Rapids, Worthington, Lakefield, Cherokee, South
Sioux City, Hull, Lake Benton, Windom, Fulda, Sioux City,
Luverne, Slayton, Arnolds Park, Hendricks, Hartley, Pipestone,
Spirit Lake, Sibley, Storm Lake, Orange City, Mountain Lake,
Battle Creek, Ivanhoe, Holstein, Sheldon, Milford, Tyler,
Jackson, George, Le Mars, Sanborn, Ida Grove, Spencer, Rock
Valley, and Hawarden
932 PM CST Tue Dec 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, and northeast Nebraska.

* WHEN...From 6 AM to 9 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ013-SDZ038>040-053>056-059>062-065>071-041200-
/O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/
Dixon-Beadle-Kingsbury-Brookings-Sanborn-Miner-Lake-Moody-Davison-
Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-
Yankton-Clay-Union-
Including the cities of Salem, Canton, Marion, North Sioux City,
Elk Point, Tabor, Madison, Wakefield, Lennox, Huron, Freeman,
Bridgewater, Chancellor, Harrisburg, Tea, Orland, Sioux Falls,
Menno, Hurley, Alcester, Avon, Canistota, Beresford, Vermillion,
Woonsocket, De Smet, Allen, Brookings, Clayton, Alexandria,
Yankton, Arlington, Tyndall, Lake Preston, Howard, Parkston,
Irene, Montrose, Emery, Centerville, Parker, Jefferson, Viborg,
Scotland, Flandreau, Mitchell, Ponca, Springfield, and Tripp
932 PM CST Tue Dec 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska and east central and 
  southeast South Dakota.

* WHEN...From 6 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

APT
162 
WWUS73 KFSD 040918
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
318 AM CST Wed Dec 4 2024

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-041730-
/O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0300Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-
Including the cities of Le Mars, Arnolds Park, Larchwood,
Hawarden, Pipestone, Ida Grove, Marshall, South Sioux City,
Hartley, Sanborn, Sioux City, Holstein, Tyler, Rock Valley,
Milford, George, Spirit Lake, Ivanhoe, Storm Lake, Spencer,
Sheldon, Lake Benton, Cherokee, Sibley, Battle Creek, Luverne,
Fulda, Worthington, Windom, Lakefield, Jackson, Hendricks,
Mountain Lake, Inwood, Slayton, Orange City, Rock Rapids, Sioux
Center, and Hull
318 AM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, and northeast Nebraska.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ013-SDZ038>040-050-052>071-041730-
/O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/
Dixon-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-
Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles
Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-
Union-
Including the cities of Allen, Orland, Howard, Plankinton, Lake
Preston, Canistota, Brookings, Hurley, Flandreau, North Sioux
City, Kimball, Lake Andes, White Lake, Harrisburg, Springfield,
Wakefield, Arlington, Chamberlain, Wagner, Tyndall, Salem, Huron,
Viborg, Yankton, Platte, De Smet, Parker, Jefferson, Beresford,
Sioux Falls, Delmont, Madison, Centerville, Scotland, Lennox,
Ponca, Elk Point, Vermillion, Irene, Gregory, Alcester, Stickney,
Corsica, Alpena, Mitchell, Montrose, Menno, Chancellor, Tea,
Marion, Burke, Wessington Springs, Bridgewater, Emery, Armour,
Marty, Parkston, Woonsocket, Avon, Canton, Tabor, Tripp, Clayton,
Freeman, and Alexandria
318 AM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Nebraska and central, east central, 
  south central, and southeast South Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Brief reductions in visibility will also be possible with patchy 
  flurries and light snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SG
219 
WWUS73 KFSD 041726
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1126 AM CST Wed Dec 4 2024

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-050130-
/O.CON.KFSD.WI.Y.0018.000000T0000Z-241205T0300Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-
Including the cities of Sioux City, Hendricks, Rock Rapids,
Ivanhoe, Storm Lake, Sioux Center, Marshall, George, Cherokee,
Sanborn, Arnolds Park, Pipestone, Worthington, Fulda, Hartley,
Milford, Spencer, Ida Grove, Holstein, Slayton, Lakefield,
Luverne, Orange City, Sibley, Larchwood, Mountain Lake, Sheldon,
Hull, Inwood, Windom, Lake Benton, Spirit Lake, Rock Valley,
Hawarden, Jackson, Battle Creek, Le Mars, South Sioux City, and
Tyler
1126 AM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, and northeast Nebraska.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ013-SDZ038>040-050-052>071-050000-
/O.CON.KFSD.WI.Y.0018.000000T0000Z-241205T0000Z/
Dixon-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-
Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles
Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-
Union-
Including the cities of Howard, Irene, Hurley, Harrisburg,
Springfield, Emery, Vermillion, De Smet, Scotland, Alpena,
Beresford, Armour, Gregory, Parkston, Lennox, Alexandria, Tea,
Tabor, Wakefield, Alcester, White Lake, Canton, Ponca,
Plankinton, North Sioux City, Flandreau, Allen, Tripp, Platte,
Burke, Sioux Falls, Lake Preston, Delmont, Lake Andes, Salem,
Arlington, Wagner, Orland, Parker, Chamberlain, Mitchell, Viborg,
Kimball, Canistota, Jefferson, Menno, Corsica, Madison,
Wessington Springs, Elk Point, Montrose, Woonsocket, Chancellor,
Tyndall, Avon, Yankton, Marty, Bridgewater, Centerville,
Brookings, Freeman, Stickney, Huron, Clayton, and Marion
1126 AM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of northeast Nebraska and central, east central, 
  south central, and southeast South Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Weisser
014 
WWUS73 KFSD 042355
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
555 PM CST Wed Dec 4 2024

NEZ013-SDZ038>040-050-052>071-050100-
/O.EXP.KFSD.WI.Y.0018.000000T0000Z-241205T0000Z/
Dixon-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-
Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles
Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-
Union-
Including the cities of Tyndall, Tripp, Tea, Vermillion, Corsica,
Freeman, Howard, Irene, Yankton, Elk Point, Lake Andes, White
Lake, Emery, Montrose, Lake Preston, Delmont, North Sioux City,
Ponca, Parker, Madison, Canton, Mitchell, Flandreau, Wakefield,
Gregory, Alcester, Harrisburg, Woonsocket, Alexandria, Tabor,
Huron, Armour, Beresford, Springfield, Kimball, Jefferson,
Bridgewater, Orland, Platte, Chancellor, Hurley, De Smet,
Parkston, Centerville, Marion, Wessington Springs, Clayton,
Chamberlain, Scotland, Menno, Viborg, Marty, Lennox, Alpena,
Sioux Falls, Stickney, Avon, Brookings, Burke, Salem, Plankinton,
Wagner, Arlington, Allen, and Canistota
555 PM CST Wed Dec 4 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Northwesterly winds will gradually decrease overnight. With that 
being said, breezy to strong wind gusts remain possible through 
Thursday morning with gusts up 35 mph possible.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-050300-
/O.CON.KFSD.WI.Y.0018.000000T0000Z-241205T0300Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-
Including the cities of Ivanhoe, Orange City, Windom, Sanborn,
Spencer, Fulda, Sioux City, Larchwood, Ida Grove, Rock Rapids,
South Sioux City, Hawarden, Cherokee, Sioux Center, Milford,
Sibley, Pipestone, Mountain Lake, George, Inwood, Rock Valley,
Hendricks, Marshall, Jackson, Luverne, Lakefield, Hull, Storm
Lake, Tyler, Hartley, Spirit Lake, Battle Creek, Le Mars,
Slayton, Holstein, Worthington, Lake Benton, Arnolds Park, and
Sheldon
555 PM CST Wed Dec 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, and northeast Nebraska.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IG
349 
WWUS73 KFSD 050252
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
852 PM CST Wed Dec 4 2024

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-050400-
/O.EXP.KFSD.WI.Y.0018.000000T0000Z-241205T0300Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena
Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-
Including the cities of Ivanhoe, Orange City, Windom, Sanborn,
Spencer, Fulda, Sioux City, Larchwood, Ida Grove, Rock Rapids,
South Sioux City, Hawarden, Cherokee, Sioux Center, Milford,
Sibley, Pipestone, Mountain Lake, George, Inwood, Rock Valley,
Hendricks, Marshall, Jackson, Luverne, Lakefield, Hull, Storm
Lake, Tyler, Hartley, Spirit Lake, Battle Creek, Le Mars,
Slayton, Holstein, Worthington, Lake Benton, Arnolds Park, and
Sheldon
852 PM CST Wed Dec 4 2024

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Northwesterly winds will continue to gradually decrease overnight. 
With that being said, breezy to strong wind gusts remain possible 
through
Thursday morning with gusts up 35 mph possible at times.

$$

IG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Dec 3, 12:08 PM CST, 55 minutes earlier. Its key messages:

  • Milder temperatures for today. Breezy east of I-29.
  • A cold front will move through tonight into Wednesday, bringing wind gusts of 30-40+ mph and falling daytime temperatures on Wednesday. Scattered flurries/very light snow will be possible on Wednesday and Wednesday evening. At this time, impacts are expected to be minor.
  • Sub-zero wind chills return Wednesday evening and continue through Thursday morning.
  • Much milder temperatures for Friday through Sunday.
  • Cooler with low confidence precipitation chances for the beginning of next week.
Area forecast discussion, Dec 3, 12:08 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1208 PM CST Tue Dec 3 2024

.KEY MESSAGES...

- Milder temperatures for today. Breezy east of I-29.

- A cold front will move through tonight into Wednesday,
  bringing wind gusts of 30-40+ mph and falling daytime
  temperatures on Wednesday. Scattered flurries/very light snow
  will be possible on Wednesday and Wednesday evening. At this
  time, impacts are expected to be minor.

- Sub-zero wind chills return Wednesday evening and continue
  through Thursday morning.

- Much milder temperatures for Friday through Sunday.

- Cooler with low confidence precipitation chances for the
  beginning of next week.

&&

.DISCUSSION...
Issued at 350 AM CST Tue Dec 3 2024

As expected, winds have become southerly very early this morning as
surface high pressure over the area shifts to the east. With warm
air advection and cloud cover, temperatures have steadied out or
risen during the late night hours, with current temperatures mainly
in the teens. Strong warm air advection will continue to develop
across the region for today - this as the surface ridge axis shifts
from the Plains into the Tennessee Valley during the day and a
midlevel wave/ surface trough tracks into the western Dakotas. This
will result in a "thaw" across our area - although temperatures will
still remain below normal for this time of year. Highs look to rise
into the 30s to lower 40s (with warmest readings over south central
SD). Guidance does suggest that it will be a breezy day - focused
more so from the Interstate 29 corridor and eastward; this where the
SPG will be tighter and mixing will tap into stronger winds aloft
over that area. A weak cold front will slide through the area
tonight, and will see temperatures steady out or rise again as
mixing is enhanced somewhat as northwesterly winds pick up behind
the boundary. Look for lows generally mid 20s to lower 30s.

Enjoy the milder conditions while you can, because big changes are
in store for Wednesday. A strong low level jet dives into the
Northern Plains as an upper level trough deepens from the
Mississippi Valley and eastward. This will drive much colder air
into our area during the day on Wednesday. While early day
temperatures may rise into the upper 20s to mid 30s, temperatures
will fall in the afternoon - residing in the teens and lower 20s by
the evening. In addition, with the strong cold air advection,
enhanced mixing will tap into 40 to 45 kts winds aloft. This will
result in a potential for gusts just either side of 40 mph in some
areas during the afternoon. This may approach Wind Advisory
criteria, so will keep and eye on that. Could also see scattered
flurries/very light snow during the day into Wednesday evening with
any saturation in the DGZ, though are not expecting much in the way
of accumulation.

We are back in the ice box for Wednesday night and Thursday. Lows on
Wednesday night will drop to just either side of zero, with highs on
Thursday mainly in the teens. This will result in winds chills as
low as 10 below to 15 below later on Wednesday night into early
Thursday. A weak shortwave will track over the region on Thursday in
the northwesterly upper level flow, and some deterministic models
want to produce very light snow with this feature. That being said,
ensembles suggest only a 10-20% probability of receiving a few
tenths of snow during that period.

The roller coaster temperatures continue in the extended period, as
the upper level pattern slowly transitions to a west/southwesterly
flow and southerly surface winds return to our area. This will
result in a rather dramatic warm up, with highs climbing into the
30s and 40s (nearing 50 in some areas) for Friday through Sunday. By
Monday, may see temperatures cool back to just below normal. Both
deterministic models and ensembles suggest that precipitation
chances may return to the area sometime in the Sunday to Monday time
frame, though confidence is low in any one solution due to model
differences.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1205 PM CST Tue Dec 3 2024

Southerly winds will turn westerly tonight with LLWS in most
locations as stronger winds develop just above the surface.
Shortly after sunrise some of these winds will begin to mix to
the surface and from mid morning into the afternoon northwest
winds may gust to 40 to 50 mph at times. Patchy flurries and
light snow could reduce visibilities but confidence in timing is
low. The better chances for lower visibilities will be mid
morning into the afternoon near and north of I-90, especially
across southwest MN. Some MVFR conditions will be possible and
brief IFR conditions in flurries and light snow will be briefly
possible.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.

&&

DISCUSSION...JM
AVIATION...08
Hazardous weather outlook, Dec 3, 4:26 AM CST, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
426 AM CST Tue Dec 3 2024

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-041030-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
426 AM CST Tue Dec 3 2024

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

On Wednesday, breezy northwesterly wind gusts to 40 mph are
expected. Isolated flurries or very light snow showers are possible,
though impacts are expected to be minor at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in South Dakota, 2024Wind Advisories in Iowa, 2024Wind Advisories in Minnesota, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.